Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 38, NWS Pueblo, CO

November 8, 20137 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 8, 2013, 12:26 PM MST for 7 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 12:26 PM MST (19:26 UTC)
Expired
Nov 8, 2013, 5:00 PM MST
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3017 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS85 KPUB 081926
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1226 PM MST FRI NOV 8 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...227...228...231...234...235 AND 236...

COZ222-227-228-231-234>236-090000-
/O.NEW.KPUB.FW.W.0038.131108T1926Z-131109T0000Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
1226 PM MST FRI NOV 8 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...227...228...231...234...235 AND 236...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 222...227...228...231... 
  234...235 AND 236.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
981 
WWUS85 KPUB 082157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MST FRI NOV 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...227...228...231...234...235 AND 236...

COZ222-227-228-231-234>236-090000-
/O.CON.KPUB.FW.W.0038.000000T0000Z-131109T0000Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
257 PM MST FRI NOV 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...227...228...231...234...235 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 222...227...228...231... 
  234...235 AND 236.

* WINDS...NORTHWEST 10 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE 
  STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
846 
WWUS85 KPUB 082356
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MST FRI NOV 8 2013

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST...|

COZ222-227-228-231-234>236-090100-
/O.EXP.KPUB.FW.W.0038.000000T0000Z-131109T0000Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
456 PM MST FRI NOV 8 2013

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON '
FOR FIRE WEATHER ZONES 222...227...228...231...234...235 AND
236...

WINDS WERE SLOWLY DECREASING ACROSS THE WARNING AREA...WHILE
RELATIVE HUMIDITY HAS INCREASED TO ABOVE 15 PERCENT AT MOST
LOCATIONS. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:55 AM MST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 8, 10:55 AM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1055 AM MST FRI NOV 8 2013

.UPDATE...
ISSUED AT 1039 AM MST FRI NOV 8 2013

UPDATED SHORT TERM GRIDS FOR LOWER DEW POINTS DURING THE AFTERNOON.
FOR WINDS...USED OUTPUT FROM THE LOCAL 4KM WRF MODEL BECAUSE IT
APPEARS TO HAVE THE BEST HANDLE ON THE GAP FLOWS THROUGH THE
ARKANSAS RIVER VALLEY INTO PUEBLO COUNTY. LOCAL WRF ALSO APPEARS
TO BE HANDLING WINDS BETTER ALONG LEE OF RAMPART RANGE IN NORTHERN
EL PASO COUNTY. SOME LOCAL AREAS OF RED FLAG CRITERIA ARE OCCURRING
OVER NORTHERN EL PASO COUNTY AND IN PUEBLO COUNTY. DECIDED THE
AREA IS TOO LOCALIZED FOR RED FLAG WARNING FOR THESE ZONES.

UPDATE ISSUED AT 851 AM MST FRI NOV 8 2013

NARROW RIBBON OF GUSTY WINDS CONTINUE OVER THE RAMPART RANGE AND
ALONG THE WESTERN EDGE OF THE AIR FORCE ACADEMY. ACADEMY SENSORS
OVER THE RAMPART RANGE AND IN THE IMMEDIATE LEE OF THE RANGE SHOW
WIND GUSTS IN THE 55 TO 65 KNOT RANGE...WHILE A COUPLE MILES TO
THE EAST KAFF IS GUSTING TO AROUND 25 KNOTS. BELIEVE THE STRONGEST
WINDS AT THE ACADEMY ARE OCCURRING NOW. WATER VAPOR LOOP SHOWS
DRYING ASSOCIATED WITH MOUNTAIN WAVE MOVING TO THE SOUTH OF THE
REGION. UPDATED SHORT TERM GRIDS FOR CURRENT GUSTY WINDS AND
ANTICIPATED GRADUAL WEAKENING.

UPDATE ISSUED AT 742 AM MST FRI NOV 8 2013

TEMPERATURES CONTINUE TO WARM UP QUICKLY THIS MORNING AS WINDS
AND MIXING INCREASE.  ALSO...ADJUSTED SKY FORECASTS AND BROUGHT
OTHER SHORT TERM GRID ELEMENTS INTO ALIGNMENT WITH OBSERVATIONS. LW

UPDATE ISSUED AT 609 AM MST FRI NOV 8 2013

INCREASED WINDS AND MIXING HAVE REALLY BROUGHT TEMPERATURES UP TO
MILD LEVELS FOR THIS TIME OF MORNING ALONG AND NEAR PARTS OF THE
MOUNTAINS. LOADED LATEST OBSERVATIONS INTO FRONT END OF FORECAST
GRIDS TO BETTER REFLECT REALITY. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 346 AM MST FRI NOV 8 2013

...DRY...MILD AND WINDY IN PLACES...

DRY...WESTERLY FLOW OVER SOUTHERN COLORADO TODAY...WITH A FAST
MOVING DISTURBANCE PASSING BY TO THE NORTH.  DISTURBANCE IS DRY.
MAIN IMPACT WILL BE TO BRING MILD TEMPS AND WIND TO THE AREA.  THE
STRONGEST WINDS WILL LIKELY BE ALONG AND NEAR THE EASTERN SLOPES OF
THE MOUNTAINS...ESPECIALLY ACROSS THE PIKES PEAK REGION THIS
MORNING.  THIS AREA COULD SEE A FEW GUSTS OVER 50 MPH ALONG THE EAST
SLOPES OF THE RAMPARTS THIS MORNING...WITH A FEW GUSTS OVER 70 MPH
ON TOP OF PIKES PEAK.  AREAS OF BREEZY TO WINDY CONDITIONS ELSEWHERE
TODAY WITH GUSTS OVER 40 MPH POSSIBLE.

COULD BE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER PARTS OF THE
PLAINS TODAY.  HOWEVER...SUCH CONDITIONS ARE NOT EXPECTED TO BE
WIDESPREAD ENOUGH OR OF LONG ENOUGH DURATION TO REQUIRE FIRE WEATHER
HIGHLIGHTS. FIRE WEATHER HAZARD CHECKER ONLY FOUND POCKETS OF
CRITICAL CONDITIONS FOR SHORT DURATIONS.

A WEAK COOL FRONT WILL TRY AND BACK INTO THE PLAINS TONIGHT BEHIND
THE SYSTEM THAT MOVES BY TO THE NORTH TODAY.  NOT MUCH IMPACT
EXPECTED FROM THE FRONT OTHER THAN A WEAK WIND SHIFT AND AN
INTRUSION OF SLIGHTLY COOLER AIR.  COULD BE SOME PATCHES OF CLOUDS
AROUND ACROSS THE PLAINS BY SATURDAY MORNING...OTHERWISE DRY SKIES
EXPECTED. LW

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 346 AM MST FRI NOV 8 2013

SATURDAY-SUNDAY...GENERALLY WEAK WESTERLY FLOW PROGGED ACROSS THE
REGION THROUGH THE WEEKEND WITH FASTER ZONAL FLOW OVER THE NORTHERN
TIER OF STATES KEEPING GENERALLY WARM AND DRY WEATHER IN PLACE
ACROSS THE STATE. SFC HIGH PRESSURE BUILDING ACROSS THE HIGH PLAINS
SATURDAY KEEPS LOW LEVEL UPSLOPE IN PLACE ACROSS EASTERN COLORADO
WITH HIGHS SOME 5-10 DEGREES COOLER THAN FRIDAY...THOUGH STILL AT OR
SLIGHTLY ABOVE SEASONAL READINGS. WITH ONLY SLIGHT COOLING ALOFT ON
SATURDAY...TEMPERATURES ACROSS THE MTS AND HIGH VALLEYS EXPECTED TO
BE SIMILAR OR SLIGHTLY COOLER THAN FRIDAY. TEMPS ALOFT WARM SLIGHTLY
ACROSS THE STATE ON SUNDAY AS HIGH AMPLITUDE RIDGING STARTS TO BUILD
ACROSS THE GREAT BASIN. THIS WILL ALLOW FOR HIGHS TO BE FEW DEGREES
WARMER THAN SATURDAY AREA WIDE.

MONDAY-TUESDAY...HIGH AMPLITUDE RIDGING CONTINUES TO BUILD ACROSS
THE GREAT BASIN ALLOWING FOR A COOL CANADIAN AIRMASS TO SLIDE DOWN
ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS AND INTO EASTERN
COLORADO. LATEST MODELS IN BETTER AGREEMENT THAT THIS COOL AIRMASS
WILL START TO MOVE INTO EASTERN COLORADO MONDAY AFTERNOON WITH THE
WARMEST READINGS LIKELY ACROSS THE SOUTHERN I-25 CORRIDOR. SHALLOW
COOL AIRMASS CONTINUES TO OOZE ACROSS ALL OF THE PLAINS MONDAY
EVENING WITH STRATUS FILLING IN MONDAY NIGHT ALONG WITH POSSIBLE
LIGHT DRIZZLE AND FREEZING DRIZZLE INTO TUESDAY MORNING...ESPECIALLY
ACROSS THE HIGHER TERRAIN ALONG AND WEST OF THE I-25 CORRIDOR. SKIES
SLOWLY CLEAR TUESDAY AFTERNOON AS COOL AIRMASS SLOWLY DRAINS FROM
WEST TO EAST ACROSS THE PLAINS KEEPING THE COOLEST READINGS ACROSS
THE LOWER ARKANSAS RIVER VALLEY ON TUESDAY. FURTHER WEST...DRY
WEATHER TO PERSIST WITH NOT MUCH CHANGE IN TEMPERATURES.

WEDNESDAY-THURSDAY...LONGER TERM MODELS REMAIN IN DECENT AGREEMENT
OF ANOTHER SHORT WAVE DIGGING ACROSS THE ROCKIES WEDNESDAY NIGHT AND
THURSDAY...SUPPORTING CHANCES OF LIGHT PRECIPITATION AREA WIDE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1039 AM MST FRI NOV 8 2013

VFR AT ALL SITES.

AT KPUB...EXPECT GUSTY WEST WINDS TO CONTINUE THROUGHOUT THE DAY.
GAP FLOW OF WEST WINDS THROUGH THE ARKANSAS RIVER VALLEY WILL MIX
TO THE SURFACE. ONCE SURFACE HEATING ENDS AROUND SUNSET...WINDS WILL
BECOME LIGHT WESTERLY.

AT KCOS...WIND FORECAST WILL BE CHALLENGING DURING THE DAY. GUSTY
WEST TO NORTHWEST GAP WINDS ARE OCCURRING IN THE GAP BETWEEN PIKES
PEAKS AND THE KENOSHA RANGE TO THE NORTH...AND GUSTY WEST TO
NORTHWEST WINDS ARE OCCURRING OVER NORTHERN EL PASO COUNTY. AS
WINDS TURN MORE TOWARDS THE NORTHWEST DURING THE AFTERNOON...GUSTY
NORTHWEST WINDS COULD REACH KCOS. DECIDED TO GO WITH GUSTY
NORTHWEST WINDS DURING THE AFTERNOON. KCOS WILL BE ON THE SOUTHERN
EDGE OF THESE NORTHWEST WINDS...AND WOULD NOT BE SURPRISED TO SEE
WINDS VARY BETWEEN GUSTY NORTHWEST AND LIGHT SOUTHEAST THROUGHOUT
THE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PGW
SHORT TERM...LW
LONG TERM...MW
AVIATION...PGW
Hazardous weather outlook, Nov 8, 5:55 AM MST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
555 AM MST FRI NOV 8 2013

COZ058>089-093>099-091300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
555 AM MST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

50/23

In the hours before

Special weather statement, Nov 8, 9:19 AM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
919 AM MST FRI NOV 8 2013

COZ081-081715-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT-
919 AM MST FRI NOV 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...WHICH
  INCLUDES THE WALDO CANYON BURN SCAR.

LOCALIZED VERY STRONG WINDS WILL CONTINUE TO OCCUR ACROSS THE HIGHER
TERRAIN WEST OF THE AIR FORCE ACADEMY AND NORTHWEST COLORADO SPRINGS
THROUGH AT LEAST 10 AM.  WINDS HAVE BEEN GUSTING TO AROUND 70 MPH...
BUT WILL SUBSIDE THROUGH THE REST OF THE MORNING.  DEAD TREES ON THE
WALDO CANYON BURN SCAR WILL LIKELY BE TOPPLED BY THESE WINDS...AND
POSE A HAZARD TO THOSE IN THE BURN SCAR.
Special weather statement, Nov 8, 10:27 AM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1027 AM MST FRI NOV 8 2013

COZ081-084-085-081800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
1027 AM MST FRI NOV 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS
  INCLUDES...NORTHWESTERN COLORADO SPRINGS...MONUMENT...AND PALMER
  LAKE.

AT 1020 AM MST...WINDS WERE GUSTING OVER 50 MPH ON THE RAMPART
RANGE...ON THE WALDO CANYON BURN SCAR...AND OVER 30 MPH ON THE AIR
FORCE ACADEMY NORTH TO PALMER LAKE AND MONUMENT. THESE WINDS WERE
FANNING A FIRE ON THE SOUTH SIDE OF MONUMENT.

THESE GUSTY WINDS WILL PERSIST INTO THE NOON HOUR.
Special weather statement, Nov 8, 11:18 AM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1118 AM MST FRI NOV 8 2013

COZ081-084-085-081845-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
1118 AM MST FRI NOV 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 1108 AM MST...WINDS CONTINUED TO GUST TO NEAR 50 MPH ALONG THE
CREST OF THE RAMPART RANGE.  WINDS WERE GUSTING TO AROUND 30 MPH AT
THE BASE OF THE RAMPART RANGE AT THE AIR FORCE ACADEMY...BUT HAD
SUBSIDED TO GUSTS AROUND 20 MPH IN THE MONUMENT AND PALMER LAKE
AREA. THE WINDS SHOULD CONTINUED TO SLOWLY SUBSIDE THROUGH THE NOON
HOUR.

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.